Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 53, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Dec 29, 2010, 6:01 AM CST for 12 counties in Texas. It took effect at Dec 29, 2010, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2010, 6:01 AM CST (12:01 UTC)
- In effect from
- Dec 29, 2010, 12:00 PM CST
- Expired
- Dec 29, 2010, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 36 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1796 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547 WWUS84 KMAF 291201 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 601 AM CST WED DEC 29 2010 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS...WESTERN AND CENTRAL PERMIAN BASIN AND TRANS PECOS REGION EAST OF THE MOUNTAINS FOR MINIMUM HUMIDITY AT OR BELOW 15 PERCENT...SOUTHWEST WINDS OF 15 TO 25 MPH AND VERY HIGH FIRE DANGER... .GUSTY SOUTHWEST WINDS...ABOVE NORMAL TEMPERATURES AND CURED FUELS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. THESE CONDITIONS WILL REMAIN CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD DURING THE AFTERNOON HOURS. IMPROVING CONDITIONS ARE EXPECTED THIS EVENING AS WINDS DECREASE AND RELATIVE HUMIDITY LEVELS INCREASE. NMZ115-TXZ045-046-050-051-058>062-067>069-075-300000- /O.NEW.KMAF.FW.W.0053.101229T1800Z-101230T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-MARTIN- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-PECOS- 601 AM CST WED DEC 29 2010 /501 AM MST WED DEC 29 2010/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS...WESTERN AND CENTRAL PERMIAN BASIN AND TRANS PECOS REGION EAST OF THE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING. * AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS/BLM ROSWELL/LNZ. IN TEXAS...GAINES...DAWSON...ANDREWS...MARTIN... REEVES COUNTY AND UPPER TRANS PECOS...LOVING...WINKLER... ECTOR...MIDLAND...WARD...CRANE...UPTON...PECOS. * TIMING: THIS AFTERNOON. * WIND: SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 40 MPH. * HUMIDITY: WIDESPREAD MINIMUM HUMIDITY OF 12 TO 15%. * TEMPERATURES: HIGH TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
328 WWUS84 KMAF 292042 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CST WED DEC 29 2010 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS...WESTERN AND CENTRAL PERMIAN BASIN AND TRANS PECOS REGION EAST OF THE MOUNTAINS FOR MINIMUM HUMIDITY AT OR BELOW 15 PERCENT...SOUTHWEST WINDS OF 20 TO 30 MPH AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SOUTHEAST NEW MEXICO PLAINS...WESTERN AND CENTRAL PERMIAN BASIN...THE TRANS PECOS AND BIG BEND REGIONS ON THURSDAY...FOR MINIMUM RELATIVE HUMIDITY BELOW 15 PERCENT...SUSTAINED WINDS OF 20 TO 30 MPH AND VERY HIGH FIRE DANGER... .GUSTY SOUTHWEST TO WEST WINDS...ABOVE NORMAL TEMPERATURES AND CURED FUELS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. THESE CONDITIONS WILL REMAIN CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD DURING THE AFTERNOON HOURS. IMPROVING CONDITIONS ARE EXPECTED THIS EVENING AS WINDS DECREASE AND RELATIVE HUMIDITY LEVELS INCREASE. SIMILAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR DURING THE AFTERNOON HOURS ON THURSDAY. NMZ115-TXZ045-046-050-051-058>062-067>069-075-300845- /O.NEW.KMAF.FW.A.0037.101230T1800Z-101231T0000Z/ /O.CON.KMAF.FW.W.0053.000000T0000Z-101230T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-MARTIN- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-PECOS- 242 PM CST WED DEC 29 2010 /142 PM MST WED DEC 29 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS...WESTERN AND CENTRAL PERMIAN BASIN AND TRANS PECOS REGION EAST OF THE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... WESTERN AND CENTRAL PERMIAN BASIN...THE TRANS PECOS AND BIG BEND REGIONS... * AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS/BLM ROSWELL/LNZ. IN TEXAS...GAINES...DAWSON...ANDREWS...MARTIN... REEVES COUNTY AND UPPER TRANS PECOS...LOVING...WINKLER... ECTOR...MIDLAND...WARD...CRANE...UPTON...PECOS. * TIMING: RED FLAG WARNING FOR THIS AFTERNOON. FIRE WEATHER WATCH FOR THURSDAY AFTERNOON. * WIND: SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * HUMIDITY: WIDESPREAD MINIMUM HUMIDITY OF 12 TO 15%. * TEMPERATURES: HIGH TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ114-TXZ074-079>081-300845- /O.NEW.KMAF.FW.A.0037.101230T1800Z-101231T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- 242 PM CST WED DEC 29 2010 /142 PM MST WED DEC 29 2010/ ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS... PRESDIO VALLEY...MARFA PLATEAU AND BIG BEND AREA... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. * AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ. IN TEXAS...DAVIS/APACHE MOUNTAINS AREA...PRESIDIO VALLEY...MARFA PLATEAU...BIG BEND AREA. * TIMING: THURSDAY AFTERNOON. * WIND: SOUTHWEST TO WEST WINDS 25 TO 40 MPH. * HUMIDITY: WIDESPREAD MINIMUM HUMIDITY OF 12 TO 15%. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Dec 29, 5:45 AM CST, 16 minutes earlier.
Area forecast discussion, Dec 29, 5:45 AM CST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
545 AM CST WED DEC 29 2010
.DISCUSSION...
SEE 12Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
FOG AND LOW CLOUDS CONTINUE TO ERODE FROM WEST TO EAST THIS
MORNING ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS.
FZFG HAS RECENTLY BEEN REPORTED AT KINK AND THIS COULD HANG ON
THROUGH 13Z. ELSEWHERE...FOG AND LOW CLOUDS WILL NOT IMPACT ANY OF
OUR TAF SITES. INCREASING WINDS CAN BE EXPECTED THIS AFTERNOON AT
ALL TERMINALS...ESPECIALLY AFTER 17Z. A DECREASE IN WIND SPEEDS IS
LIKELY BEGINNING AROUND 00Z. WE COULD SEE A LATE NIGHT INCREASE IN
WINDS ACROSS SOUTHEAST NEW MEXICO AT KCNM AND KHOB AS A STRONG
MOUNTAIN WAVE DEVELOPS.
&&
.PREV DISCUSSION... /ISSUED 532 AM CST WED DEC 29 2010/
DISCUSSION...
EARLY MORNING OBSERVATIONS SHOW AN AREA OF FOG SPREADING NORTHWARD
ACROSS THE PERMIAN BASIN...NW TX...AND THE STATE OF OKLAHOMA. AS
THE LOW LEVEL FLOW CONTINUES TO VEER LATE THIS MORNING THE FOG
SHOULD QUICKLY MIX OUT ACROSS OUR CWA. A MID TO UPPER LEVEL SHORTWAVE
TROUGH...APPARENT IN WATER VAPOR IMAGERY...HAS NOW MOVED INTO WEST
CENTRAL TEXAS WITH SHOWERS AND ISOLATED THUNDERSTORMS PRESENT
AHEAD OF IT OVER EASTERN OK AND NE TX. UPSTREAM FROM THIS WAVE...A
MUCH DEEPER TROUGH CONTINUES TO DIG SOUTH INTO THE GREAT BASIN. IN
RESPONSE TO THE HEIGHT FALLS AND ORTHOGONAL FLOW ACROSS THE
ROCKIES...A DEEP LEE SURFACE LOW WILL DEVELOP THIS AFTERNOON. IN
ADDITION TO STRONG MID LEVEL FLOW ASSOCIATED WITH THE APPROACHING
TROUGH...A TIGHT PRESSURE GRADIENT ACROSS WEST TX AND THE
PANHANDLE WILL ACCOMPANY THE LOW AT THE SURFACE. BREEZY SOUTHWEST
WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A RESULT...AND
MOUNTAIN WAVE SIGNATURES SUGGEST HIGH WINDS IN THE GUADALUPE
MOUNTAINS AS EARLY AS 18Z THIS AFTERNOON WITH THE 700MB WESTERLY
FLOW INCREASING TO AROUND 50KT LATE IN THE DAY. WE HAVE UPGRADED
THE HIGH WIND WATCH TO A WARNING FOR THE GUADALUPE MOUNTAINS AND
PUSHED THE TIME UP TO 18Z CONSIDERING THE PREVIOUS. CLOUD COVER
WILL REMAIN LIMITED UNTIL LATE THIS AFTERNOON AND EVENING ALLOWING
FOR EXCELLENT MIXING FOR MOST OF THE REGION. IN ADDITION...THE
DOWNSLOPE FLOW WILL AID IN UNSEASONABLY WARM TEMPERATURES THIS
AFTERNOON IN THE UPPER 60S.
A STRONG MERIDIONAL JET ON THE BACKSIDE OF THE APPROACHING TROUGH
WILL CONTINUE TO DIG IT SOUTHWARD NEARING JUST WEST OF THE FOUR
CORNERS REGION THURSDAY MORNING. THE MID LEVEL GRADIENT WILL
TIGHTEN THROUGH THURSDAY KEEPING THE THREAT OF HIGH WINDS PRESENT
ACROSS THE HIGHER TERRAIN OF WEST TX AND SE NM. WE HAVE LEFT THE
HIGH WIND WATCHES INTACT FOR THURSDAY ACROSS SE NM...THE VAN HORN
CORRIDOR AND THE DAVIS MOUNTAINS. CONFIDENCE IS NOT HIGH ENOUGH TO
ISSUE A WARNING FOR THESE LOCATIONS AT THIS TIME...ESPECIALLY LEA
COUNTY WHERE THE PROJECTED PRESSURE GRADIENT MAY NOT SUPPORT HIGH
WINDS. AN ADVISORY MAY BE NEEDED...HOWEVER. HIGH WINDS IN THE
DAVIS MOUNTAINS APPEAR POSSIBLE BY LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING AS THE 700MB JET PASSES OVERHEAD. MOST OF THE NWP
MODELS CONTINUE TO INDICATE AN AREA OF MOISTURE NEAR 700MB PASSING
OVER THE DAVIS MOUNTAINS REGION EARLY FRIDAY...BUT WITH THE MAIN
VORTICITY AXIS PASSING NORTH OF THE REGION ACROSS CENTRAL NM AND
THE PANHANDLE FRIDAY MORNING...IN ADDITION TO MOISTURE BEING
LIMITED TO AROUND THIS LEVEL...PRECIPITATION CHANCES LOOK BRIEF TO
NONEXISTENT FOR MOST OF WEST TEXAS. THERE IS A SLIGHT CHANCE SOME
SNOW/RAIN SHOWERS COULD IMPACT THE GUADALUPE MOUNTAINS...VAN HORN
CORRIDOR AND NORTHERN PORTIONS OF EDDY AND LEA COUNTY AS THE
TROUGH AXIS NEARS SO WE HAVE EXPANDED THE SCHC AREA SLIGHTLY FOR
ROUGHLY THESE LOCATIONS LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING. THE UPPER LOW WILL FINALLY MOVE INTO THE CENTRAL PLAINS
FRIDAY AFTERNOON AND AS THIS OCCURS...A PACIFIC COLD FRONT WILL
PASS OVER WEST TX AND SE NM FRIDAY MORNING. THE PRESSURE GRADIENT
(NEAR 4MB/100NM ACROSS SE NM) AND 850MB (AROUND 50KT OVER THE
PERMIAN BASIN) FLOW FRIDAY MORNING ARE FAIRLY IMPRESSIVE SO WE
HAVE INCREASED WEST WINDS BY 5 TO 10 KT DURING FROPA. AFTERNOON HIGHS
WILL COOL BACK TO AROUND 50F FOR MAF AND INTO THE LOW 40S ACROSS SE
NM FRIDAY AFTERNOON. THE HIGH WINDS ACROSS THE HIGHER TERRAIN
SHOULD FINALLY BEGIN TO DIMINISH LATE FRIDAY AFTERNOON OR EVENING
AS THE 700MB GRADIENT RELAXES AND THE MID TO UPPER LOW MOVES INTO
THE UPPER MIDWEST. NORMAL TO JUST BELOW NORMAL TEMPS WILL PERSIST
THROUGH THIS WEEKEND AS A REINFORCING COLD FRONT FROM THE NORTH
MOVES THROUGH DEEP SOUTH TEXAS BY SATURDAY EVENING. A WARM UP IS
ANTICIPATED BY EARLY NEXT WEEK AS THICKNESSES INCREASE AND WEST
TO SOUTHWEST FLOW DEVELOPS OVERHEAD DOWNSTREAM OF PACIFIC LOW.
FIRE WEATHER...
GOOD TO EXCELLENT RH RECOVERY HAS BEEN OBSERVED FOR MOST OF WEST
TEXAS AND SOUTHEAST NEW MEXICO EARLY THIS MORNING AS SOUTHERLY 20
FT. WINDS HAVE KEPT LOW-LEVEL MOISTURE IN PLACE. WINDS WILL
TRANSITION TO MORE OF A SOUTHWESTERLY DIRECTION ACROSS ALL AREAS BY
MID-MORNING AND INCREASE THROUGH THE AFTERNOON. THIS WILL SERVE TO
PUSH LOW-LEVEL MOISTURE TO OUR EAST. AS TEMPERATURES WARM THIS
AFTERNOON AND DRY AIR SPREADS INTO THE AREA...RH/S WILL FALL. AT THE
PRESENT...IT APPEARS CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
ACROSS THE SOUTHEAST NEW MEXICO PLAINS...WESTERN AND CENTRAL PERMIAN
BASIN AND A GOOD PORTION OF THE TRANS PECOS EAST OF THE GUADALUPE
AND DAVIS MOUNTAINS. THE WARMEST AND DRIEST CONDITIONS LOOK TO OCCUR
ALONG THE PECOS RIVER VALLEY IN TEXAS WHERE TEMPERATURES IN THE MID
70S WILL DROP MINIMUM RH/S TO NEAR 12%. SOUTHWESTERLY 20 FOOT WINDS
OF 15 TO 25 MPH WITH GUSTS NEAR 40 MPH CAN ALSO BE EXPECTED. WE HAVE
OPTED TO ISSUE A RED FLAG WARNING FOR THE ABOVE MENTIONED AREAS THIS
AFTERNOON.
VERY WINDY CONDITIONS CAN ALSO BE EXPECTED AREAWIDE ON THURSDAY.
WITH ANOTHER DAY OF ABOVE NORMAL TEMPERATURES...RH/S WILL AGAIN FALL
DURING THE AFTERNOON HOURS. THE LOWEST RH/S WILL RESIDE ALONG THE
PECOS RIVER BETWEEN PECOS AND FORT STOCKTON. AT THE PRESENT TIME...
IT MAY BE TOUGH TO GET RH/S OF 15% OR LESS FOR 3 HOURS OR MORE.
THUS... WE WILL HOLD OFF ON A FIRE WEATHER WATCH FOR NOW.
A PACIFIC COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT...SWITCHING
WINDS AROUND FROM SOUTHWEST TO WESTERLY. MUCH COOLER TEMPERATURES
CAN BE EXPECTED FRIDAY...BUT WE ALSO EXPECT MUCH DRIER AIR TO SPREAD
ACROSS ALL AREAS. DEW POINT TEMPERATURES WILL LIKELY CRATER TO BELOW
ZERO ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND NORTHWESTERN PERMIAN
BASIN. BREEZY CONDITIONS CAN ALSO BE EXPECTED AND BRIEF AND ISOLATED
CRITICAL FIRE WEATHER CONDITIONS CAN NOT BE RULED OUT ACROSS THE
ABOVE MENTIONED AREAS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 11 AM MST FRIDAY
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM
ROSWELL/LNZ.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR
THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 11 AM MST FRIDAY
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
THE FOLLOWING ZONES... ANDREWS...CRANE...DAWSON...ECTOR...
GAINES...LOVING...MARTIN...MIDLAND...PECOS...REEVES COUNTY
AND UPPER TRANS PECOS...UPTON...WARD...WINKLER.
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR THE FOLLOWING ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA.
&&
06Hazardous weather outlook, Dec 29, 4:28 AM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 AM CST WED DEC 29 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 428 AM CST WED DEC 29 2010 /328 AM MST WED DEC 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG CAN BE EXPECTED ACROSS THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND STOCKTON PLATEAU THIS MORNING. VISIBILITIES WILL GENERALLY REMAIN IN THE 3 TO 5 MILE RANGE...HOWEVER A FEW LOCATIONS MAY DROP TO NEAR ONE HALF MILE IN FOG. IMPROVING CONDITIONS ARE EXPECTED BY MID-MORNING. HIGH WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS BEGINNING LATE THIS MORNING AND CONTINUING THROUGH FRIDAY MORNING. A HIGH WIND WARNING HAS BEEN ISSUED FOR SOUTHWEST WINDS OF 25 TO 45 MPH WITH GUSTS NEAR 65 MPH. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...MAY ENCOUNTER CONTROL PROBLEMS WHILE TRAVELING THROUGH THE MOUNTAINS. WIND IMPACTS WILL BE MOST NOTABLE ON U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS. HIGH WINDS MAY SPREAD SOUTH INTO THE DAVIS MOUNTAINS AFTER MIDNIGHT TONIGHT AND A HIGH WIND WATCH REMAINS IN EFFECT. DRY...WARM AND WINDY WEATHER WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS THE SOUTHEAST NEW MEXICO PLAINS...CENTRAL AND WESTERN PERMIAN BASIN AND MUCH OF THE TRANS PECOS EAST OF THE MOUNTAINS. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS THIS AFTERNOON. RESIDENTS ARE URGED TO AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO WIND-DRIVEN WILDFIRES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS THROUGH FRIDAY MORNING. SOUTHWEST TO WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO AROUND 85 MPH REMAIN POSSIBLE. HIGH WINDS CONTINUE TO REMAIN POSSIBLE ACROSS THE DAVIS MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR AND SOUTHEAST NEW MEXICO PLAINS THURSDAY AND THURSDAY NIGHT. SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH WILL BE POSSIBLE. A HIGH WIND WATCH REMAINS IN EFFECT FOR THESE LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:54 AM CST | High Wind Warning | MAF | 62 hr | |
| Dec 29, 2:42 PM CST | Fire Weather Watch | MAF | Andrews, Crane, Dawson, Ector, Gaines, Loving and 6 more | 14 hr |
| Dec 29, 3:24 PM CST | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 9 more | 31 hr |
Nearby
Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.